MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR; CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR; CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Catalog Number 221267
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221267, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 4156528 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed; there are no other complaints taken on this batch 4156528 for this defect.There were no retention samples available for investigation of this complaint.There are 5 photos available for this complaint.3 photos show chocolate plates with fungal contamination, no batch verification can be seen in photos.1 photo shows a sleeve of chocolate with sleeve label (b)(4).The last photo shows 3 sleeves of chocolate with sleeve labels.No return samples available for this investigation.This complaint can be confirmed.No complaint trends for this defect have been identified; no actions are indicated at this time.Bd will continue to trend complaints for contamination.This mdr is being submitted as part of a retrospective review of records dating (b)(6) 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ chocolate ii agar, patient sample was contaminated with mold.There was no report of patient impact.

Brand Name
BD BBL¿ CHOCOLATE II AGAR
Common Device Name
CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22960950
Report Number1119779-2025-04913
Device Sequence Number8530014
Product Code JTY
UDI-Device Identifier10382902212673
UDI-Public(01)10382902212673(11)240604(17)241007(10)4156528
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/07/2024
Device Catalogue Number221267
Device Lot Number4156528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown